It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Brain Tumors Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 02-14-2012, 09:32 PM   #1
Newbie
(female)
 
musicandwriting's Avatar
 
Join Date: Feb 2012
Location: Orem
Posts: 4
musicandwriting HB Usermusicandwriting HB User
Question Weaning myself off Keppra

Okay first of all, it's not a random lets just get off Keppra day!!!


I had a brain tumor, which was a reoccurance of my metastatic breast cancer to my right frontal lobe. This was in Texas. Before I moved back near family, my neurosurgeon told me how to wean off on the 3 month mark which is TODAY, 2-14. Because I can't remember the exact instructions, I called him and he refuses to retell me what they are. Because he doesnt want to handle it long distance. All he needs to do is just retell me what to do. I can call 911 if something happens. Or my partner, or my 13 yr old daughter. Heck I will even teach my son 911 and he can tell them come help my mommy.

I am on 500 mg 2 times a day. We THINK he said one a day for a week, then one every other day for a week, and then one every 3 days for a week and then done. And absolutely no driving while weaning off. THIS much I remember.

I have had no seizures and of course I know if I have one, I have to go right back on them. And that is fine.

Does ANYONE have any idea on what is the best way to do this? I realize this is not a medical doctor, but I cannot find anything online except for people with epilepsy. I do not have epilepsy, but he had to dig around in my brain so I had to go on the Keppra.


Help? Anyone?



We ARE starting it one time a day. starting today. And no more driving for me.

I'd appreciate any help, and I don't want to have to get a new neurosurgeon just so he can tell me how to get off the Keppra.

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-13-2012, 07:43 PM   #2
Junior Member
(female)
 
Join Date: May 2012
Location: Los Angeles, CA
Posts: 10
tinygirl1976 HB User
Re: Weaning myself off Keppra

Did you wean off successfully? Tell me about it as I want to wean off too with the supervision of my doc of course.
K

 
Reply With Quote
The following user gives a hug of support to tinygirl1976:
musicandwriting (05-28-2012)
Old 05-16-2012, 07:41 PM   #3
Newbie
(female)
 
musicandwriting's Avatar
 
Join Date: Feb 2012
Location: Orem
Posts: 4
musicandwriting HB Usermusicandwriting HB User
Re: Weaning myself off Keppra

I did. Now this is not a replacement for your doctor's advice, but I weaned very very slowly.

I went from 2x a day down to 1x a day for about 2 weeks just to give it time to adjust.

Then I went to half a pill a day for about a week. Then I went to every other day for about 2 weeks. (just to be safe) Then I stopped and I was okay.

I was very cautious and I totally recommend you talking to your doctor. You gave no indication of why you were on it, so please keep in mind I am not a professional by any means.

Let me know how you do!!

 
Reply With Quote
The Following User Says Thank You to musicandwriting For This Useful Post:
tinygirl1976 (05-24-2012)
Old 05-24-2012, 02:26 PM   #4
Junior Member
(female)
 
Join Date: May 2012
Location: Los Angeles, CA
Posts: 10
tinygirl1976 HB User
Re: Weaning myself off Keppra

Yeah,

I plan on weening off super slow with my doctor. I'm trying to figure out the "right time" to do it. It's almost been 2 years with no seizure, but I have strange little things that happen with my eyes now and then which I don't know if they are side effects from the keppra or not....I'm hoping it goes away as I go off the meds. Did you ever have eye issues with keppra?

 
Reply With Quote
The following user gives a hug of support to tinygirl1976:
musicandwriting (05-28-2012)
Old 05-28-2012, 11:35 PM   #5
Newbie
(female)
 
musicandwriting's Avatar
 
Join Date: Feb 2012
Location: Orem
Posts: 4
musicandwriting HB Usermusicandwriting HB User
Re: Weaning myself off Keppra

I did not other than because of my brain tumor my left eye was very weak and I had a hard time focusing for a while, until I did some exercises and got it strong again.


Good luck with everything!!!

 
Reply With Quote
Old 08-07-2012, 08:25 AM   #6
Newbie
(female)
 
Join Date: Aug 2012
Posts: 1
melhilton HB User
Re: Weaning myself off Keppra

Quote:
Originally Posted by tinygirl1976 View Post
Yeah,

I plan on weening off super slow with my doctor. I'm trying to figure out the "right time" to do it. It's almost been 2 years with no seizure, but I have strange little things that happen with my eyes now and then which I don't know if they are side effects from the keppra or not....I'm hoping it goes away as I go off the meds. Did you ever have eye issues with keppra?
What kind of "eye issues" were you having with the Keppra? My son is on Keppra and started having rapid blinking episodes not long after starting . The doctor insists that it's not the Keppra, but I don't believe him.

 
Reply With Quote
Old 08-13-2012, 09:32 PM   #7
Junior Member
(female)
 
Join Date: May 2012
Location: Los Angeles, CA
Posts: 10
tinygirl1976 HB User
Re: Weaning myself off Keppra

So sorry I'm just now responding. I have a newborn. Basically for me it's seeing flashing lights when I'm trying to fall asleep, or sometimes it's the opposite, I can see flashing black in the corner of my eye when I'm in a dark room that has light shining into it. I think it has to do with my brain trying to interpret light. Not sure if they are mini seizures or not...but it's pretty consistent to see them when I'm in dark rooms, so I just think it's a side effect of the Keppra.

 
Reply With Quote
Old 03-19-2013, 11:41 AM   #8
Newbie
(male)
 
Join Date: Mar 2013
Location: Palm beach Florida USA
Posts: 1
Tenno333 HB User
Re: Weaning myself off Keppra

Quote:
Originally Posted by melhilton View Post
What kind of "eye issues" were you having with the Keppra? My son is on Keppra and started having rapid blinking episodes not long after starting . The doctor insists that it's not the Keppra, but I don't believe him.
I have had very similar issues, I do not believe they are related to the keppra, the rapid eye movement is typically labeled as a petite-mal seizure, I have a stage 2 astrosytoma in the front right lobe, and have also experienced the "staring episodes" known commonly as absentee seizures. I wish you all the best, I am still trying to cope with losing so much in life so early on, I was a business owner, part time medical student, and in a wonderful relationship. I had to resign my company, can no longer afford school, and my girlfriend could not take the mood swings my medicine(s) were causing. I am off the steroids, blood thinners, chemo, finished radiation, and hope to wean off keppra soon. One day at a time, find inspiration in others, and love everyone.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



musicandwriting (4), Kasey443 (3), bubblegirl (3), neciae1 (3), AuntieLeela (2), janewhite1 (2), jezsab (2), sld1961 (2), pamg6 (2), krahon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:52 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!